U.S. doctors online nowAsk doctors free
Watervliet, NY
A 21-year-old female asked:

I was on the depo, had sex, didn't get my period for 2 months, took a blood and urine pregnancy test both neg, is something wrong with my ovaries?

2 doctor answers2 doctors weighed in
Dr. Michelle Jones singer
Gynecology 39 years experience
Probably not: It can take up to 18 months after your last depoprovera injection before your periods return to a normal cycle. During that time you can skip periods, have spotting or even heavy periods.
Dr. Roy Arnold
Internal Medicine 48 years experience
No problem: Women taking the Depo shot often have irregular, scanty or no periods. The Depo shot is more effective in preventing pregnancy than the pill. No permanent impairment of ovaries or fertility once shots are stopped. Thanks for trusting HealthTap!

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Feb 10, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.